Chemotherapy

Content written by Michael L. Krychman, MDCM

Administration of chemotherapy can lead to both physical and psychological stressors on patients that have the potential to impact sexual functioning. Many drugs cause nausea, diarrhea and membrane irritation, which can affect the mouth, throat, vagina and anus.

Loss of hair on the head, eyebrows, eyelashes and genitals is distressing and may affect a female’s perception of sexual attractiveness. Chemotherapy-induced early ovarian and sudden chemical menopause often leads to hot flashes, sleep disturbances, mood lability, vaginal dryness and atrophy. These conditions can individually and collectively impact desire, sexual interest, arousal and pleasure in a negative fashion. Premature menopause can also cause many stressors including distress and anxiety when the survivor recognizes that she will no longer be able to bear children. As a result, she may feel less feminine and sexually dynamic.

Back
© 2019 SDSM. Made with ♥ by
Keeks Creative